A 30-year-old man diagnosed with thrombocytopenic thrombosis (TTS) after being vaccinated against AstraZeneca has died.
According to the Korea Centers for Disease Control and Prevention, this patient is a male in his early 30s who received AstraZeneca residual vaccine on the 27th of last month.
Symptoms such as severe headache and vomiting occurred 9 days after the inoculation, and on the 8th, 12 days after the inoculation, at a tertiary hospital, I was diagnosed with thrombocytopenic thrombosis, which is known as a side effect of the AstraZeneca vaccine.
In Korea, there have been two cases of side effects after vaccination, all male patients in their 30s.
It was reported that the patient who died this time was the second case, and there was no confirmed underlying disease.
The Korea Centers for Disease Control and Prevention said the direct cause of death was cerebral hemorrhage, and the cause of this cerebral hemorrhage was thrombocytopenic thrombosis.
He added, "Although the final deliberation of the damage investigation team remains, for now, we consider the death to be due to thrombocytopenic thrombosis."
This is the first case of death from a vaccine side effect recognized by the quarantine authorities after the start of the COVID-19 vaccine in Korea.